Alert archive / Nevada / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Reno, NV

June 27, 2015Washoe County, Nevada; Sierra County, California

NWS Reno, NV issued this severe thunderstorm warning at Jun 27, 2015, 4:53 PM PDT for Washoe County, Nevada; Sierra County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 4:53 PM PDT (23:53 UTC)
Expired
Jun 27, 2015, 5:15 PM PDT
In force
22 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 48 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2923 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS55 KREV 272353
SVRREV
CAC091-NVC031-280015-
/O.NEW.KREV.SV.W.0007.150627T2353Z-150628T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
453 PM PDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIERRA COUNTY IN NORTHERN CALIFORNIA...
  SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 515 PM PDT

* AT 452 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
  STORM WAS LOCATED NEAR MOGUL...OR NEAR VERDI...AND MOVING NORTH AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RENO...DOG VALLEY...MOGUL...NORTHWEST RENO...VERDI...
  COLD SPRINGS VALLEY...STEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE
VISIBILITIES TO BELOW ONE MILE.

&&

LAT...LON 3942 11987 3941 11998 3968 12016 3973 11986
TIME...MOT...LOC 2352Z 162DEG 24KT 3947 11996 

$$
1 follow-up statement
967 
WWUS55 KREV 280009
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
509 PM PDT SAT JUN 27 2015

CAC091-NVC031-280015-
/O.CON.KREV.SV.W.0007.000000T0000Z-150628T0015Z/
SIERRA CA-WASHOE NV-
509 PM PDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR SIERRA AND SOUTHERN WASHOE COUNTIES...

AT 508 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED OVER VERDI...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL MAY 
ALSO ACCOMPANY THE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE... 
RENO...DOG VALLEY...MOGUL...VERDI...COLD SPRINGS VALLEY AND STEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3942 11987 3941 11998 3968 12016 3973 11986
TIME...MOT...LOC 0008Z 162DEG 24KT 3953 11995 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:29 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 27, 1:29 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
129 PM PDT SAT JUN 27 2015

.SYNOPSIS...

HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OFF THE
CALIFORNIA COAST WILL CONTINUE TO FUNNEL MOISTURE INTO THE REGION
RESULTING IN OCCASIONAL CHANCES FOR THUNDERSTORMS THROUGH THE
UPCOMING WEEK. SOME STORMS MAY PRODUCE DRY LIGHTNING AND STRONG
OUTFLOW WINDS TONIGHT AND TOMORROW. WARM TEMPERATURES WILL
CONTINUE THROUGH NEXT WEEK, WITH GOOD POTENTIAL FOR ANOTHER HEAT
WAVE STARTING WEDNESDAY.

&&

.SHORT TERM...

NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST. PRIMARY FOCUS
REMAINS ON THUNDERSTORM CHANCES AND WARM TEMPERATURES.

CUMULUS AND WAVE CLOUDS OUT THE WINDOW INDICATING VARYING LEVELS
OF INSTABILITY, WHICH THUS FAR HAS LIMITED CONVECTIVE DEVELOPMENT.
RECENT HIGH RESOLUTION GUIDANCE DEVELOPS ISOLATED TSTMS IN ALPINE
AND NORTHERN MONO COUNTIES AFTER 21Z WHICH SEEMS REASONABLE AT
THIS RATE. HOWEVER GIVEN THE TEPID VERTICAL DEVELOPMENT THUS FAR,
AM ALTERING WORDING TO PROBABILITY INSTEAD OF COVERAGE TO IMPLY
LESS CERTAINTY OF TSTMS. GIVEN THE S/SW STEERING FLOW, CELLS
WOULD LIFT NORTH ALONG THE ZEPHYR CONVERGENCE ZONE INTO RENO AND
POINTS NORTH AFTER 0Z. VERY DRY MIXED LAYER AND QUICK STORM MOTION
COULD YIELD STRONG OUTFLOW WINDS, INCREASED RISK OF DRY
THUNDERSTORMS, AND NEW FIRE STARTS.

NOCTURNAL CONVECTION IS POSSIBLE OVERNIGHT WITH RESIDUAL
INSTABILITY ALOFT AND LIFT ASSOCIATED WITH THE TROUGH OFFSHORE.
MOST GUIDANCE KEEPS THIS ACTIVITY WEST OF THE CREST, BUT THERE'S
ENOUGH UNCERTAINTY SO WE'LL KEEP LOW CHANCES OF TSTMS ALONG/WEST
OF HWY 395 OVERNIGHT. SUNDAY COULD BE A RATHER BUSY DAY HERE TSTM-
WISE, THEN AGAIN IT MIGHT NOT. PRONOUNCED INFLUX OF MOISTURE ALOFT
WITH PW > 1" BY 12-18Z SUNDAY COULD SET THE STAGE FOR SCATTERED
STORMS DEVELOPING OVER THE HIGH TERRAIN THEN LIFTING N/NE INTO
WESTERN NEVADA. BUT, THERE'S A CHANCE WE COULD CLOUD OVER EARLY
AND THAT WOULD LIMIT TSTMS TO ISOLATED COVERAGE. TOMORROW IS OUR
TRANSITION DAY FROM MAINLY DRY TO WET STORMS WITH HEAVY RAIN
POTENTIAL. JUST A BRIEF BURST OF HEAVY RAIN WILL RESULT IN DEBRIS
FLOWS ON THE WASHINGTON FIRE. FLOW ALOFT IS SWIFT ENOUGH TO
WARRANT CONCERN FOR SVR STORMS WITH HIGH WINDS AND MAYBE HAIL.

GUIDANCE SHOWS A PLUME OF DRIER AIR SETTLING INTO AREAS NORTH OF
I-80 MONDAY, REDUCING BUT NOT ENTIRELY ELIMINATING TSTM CHANCES.
PLENTIFUL MOISTURE SOUTH OF I-80 WILL KEEP TSTM CHANCES GOING WITH
CONTINUED POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING.

REGARDING OUR HOT TEMPERATURES - MAX TEMPS SUNDAY-MONDAY ARE
TRENDING DOWN SLIGHTLY DUE TO MORE MOISTURE AND EXPECTED AFTERNOON
CLOUD COVER, BUT OVERNIGHT MINS WILL REMAIN WELL ABOVE NORMAL. WE
WILL CONTINUE THE HEAT ADVISORY FOR PERSHING AND CHURCHILL
COUNTIES THROUGH SUNDAY, THOUGH THE RISK OF WIDESPREAD HEAT HEALTH
IMPACTS IS NOT AS HIGH AS EARLIER EXPECTED. CS

.LONG TERM...

ANOTHER ROUND OF MODERATE CHANGES TO THE LONG TERM FORECAST AS
THE RESURGENCE OF RIDGING CONTINUES TO BE SHOWN AMONGST MID RANGE
MODELS. TRENDED COVERAGE OF THUNDERSTORMS LOWER TRIMMING THEM
MAINLY SOUTH OF INTERSTATE 80 AND WEST OF ALTERNATE HIGHWAY 95
THROUGH FRIDAY. THE RIDGE AXIS HAS BEEN DEPICTED TO EXTEND
SOUTHEAST TO NORTHWEST OUT OF AN UPPER HIGH OVER CENTRAL NEVADA.
THIS SOLUTION IS FAVORED BY DETERMINISTIC RUNS AND ENSEMBLES
LENDING FURTHER CONFIDENCE TO THE FORECAST THAT RIDGING WILL
SUPPRESS CONVECTION NORTH OF INTERSTATE 80 AND THE NEVADA
INTERIOR.

PRELIMINARY INDICATIONS FOR NEXT WEEKEND SHOW THE RIDGE SHIFTING
EAST A LITTLE OPENING THE WAY FOR MOISTURE BACK INTO EXTREME
NORTHEAST CALIFORNIA. CONFIDENCE IS LOW FOR NEXT WEEKEND AS MODELS
TYPICALLY SHIFT MAJOR FEATURES TOO RAPIDLY.

OTHERWISE, TEMPERATURES WILL REMAIN AROUND 100 DEGREES FOR MOST
WESTERN NEVADA VALLEYS WITH LOW TO MID 100S IN CENTRAL NEVADA.
THERE IS STILL ROOM TO RAISE TEMPERATURES SINCE THE RIDGE AXIS
WILL BE MOSTLY OVERHEAD MAXIMIZING SUBSIDENCE. SIERRA VALLEYS
SHOULD BE IN THE MID/UPPER 80S TO AROUND 90 DEGREES AS THIS HOT
PERIOD CONTINUES. BOYD

&&

.AVIATION...

VFR CONDITIONS THIS WEEKEND WITH GENERALLY LIGHT WINDS. THE
EXCEPTION WILL BE SOME -TSRA WITH GUSTY OUTFLOW WINDS. PEAK GUSTS
OF 45 KTS POSSIBLE WITH ANY STORM. A FEW WAVE CLOUDS ARE APPARENT
SUGGESTING AT LEAST LIGHT TURBULENCE WITH MORE ISOLATED MODERATE
INTO AND OUT OF AREA TERMINALS. FLOW IS MORE SOUTHERLY TODAY
AROUND THE RIDGE TOPS WHICH IS A LITTLE ATYPICAL FOR THIS REGION.

CHC OF IMPACT AT ANY TERMINAL NEAR 15 PCT THIS AFTERNOON THROUGH
TONIGHT, AND INCREASE TO 30 PCT FOR SUN AFTERNOON AS MOISTURE AND
FORCING INCREASE. THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK.
TURBULENCE WILL INCREASE SUNDAY AS WINDS ALOFT INCREASE.
WALLMANN/BOYD

&&

.FIRE WEATHER...

THE RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 9 PM FOR MUCH OF THE
REGION, BUT CONFIDENCE IN A WIDESPREAD DRY LIGHTNING EVENT IS
QUICKLY DIMINISHING. AREA OF CONCERN FOR THUNDERSTORMS THE REST OF
TODAY IS ROUGHLY FROM NORTHERN MONO COUNTY/SOUTHERN LYON COUNTY
NORTHWARD THROUGH RENO-CARSON-DOUGLAS AND INTO EASTERN LASSEN
COUNTY. MAIN STORM THREATS ARE STRONG OUTFLOW WINDS AND LIGHTNING
STRIKES OUTSIDE THE RAIN CORES. SOME STORMS COULD PRODUCE HEAVY RAIN
AS THEY MOVE OFF TO THE NORTH AROUND 10 MPH. ACTIVITY WILL DIMINISH
BY 8 PM, BUT A THUNDERSTORM OR TWO COULD REDEVELOP LATE TONIGHT OR
EARLY SUNDAY MORNING AS THE LOW OFF THE CALIFORNIA COAST TRIES TO
APPROACH THE COAST. THE RIDGE ALONG THE NV/UT BORDER SHOULD KEEP THE
LOW FAR ENOUGH AWAY FOR IT TO ENHANCE THUNDERSTORM DEVELOP OVER THE
SIERRA AND WESTERN NEVADA.

FOR SUNDAY, A FIRE WEATHER WATCH IS IN EFFECT, BUT CONFIDENCE IS LOW
THAT WE WILL UPGRADE THE WATCH TO A WARNING. SHOWERS AND
THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON ALONG THE CREST AND OVER
FAR WESTERN NEVADA, THEN QUICKLY TRACK NORTH. ONE DRAWBACK IS THE
STRONGER WINDS ALOFT, WHICH MAY SHEAR APART CONVECTIVE TOWERS IN A
WEAK TO MODERATELY UNSTABLE ENVIRONMENT.

BY MONDAY DRIER AIR WILL MOVE INTO THE REGION NORTH OF I-80 AND KEEP
THE THREAT OF THUNDERSTORMS SOUTH OF US-50. THE MAIN THREATS WILL
TRANSITION TO GUSTY OUTFLOW WINDS AND HEAVY RAIN AS WINDS ALOFT
DECREASE.

THE RIDGE IS FORECAST TO REBUILD OVER NEVADA BY MID WEEK WITH VERY
HOT (100-110F) AND DRY CONDITIONS RETURNING. ANY THUNDERSTORMS THAT
DEVELOP LATE NEXT WEEK COULD PRODUCE STRONG OUTFLOWS AND DRY
LIGHTNING. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...     FIRE WEATHER WATCH FROM 9 PM PDT THIS EVENING THROUGH SUNDAY
     EVENING NVZ450-458-459.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ450-458-459.

     HEAT ADVISORY UNTIL 8 PM PDT SUNDAY NVZ004.

CA...     FIRE WEATHER WATCH FROM 9 PM PDT THIS EVENING THROUGH SUNDAY
     EVENING CAZ270-273-278.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270-273-278.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ271-272.

     FIRE WEATHER WATCH FROM 9 PM PDT THIS EVENING THROUGH SUNDAY
     EVENING CAZ271-272.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 27, 2:23 PM PDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT SAT JUN 27 2015

NVZ001-004-272200-
MINERAL AND SOUTHERN LYON COUNTIES NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
223 PM PDT SAT JUN 27 2015

...THUNDERSTORM WITH GUSTY WINDS MOVING INTO THE MASON VALLEY...

AT 220 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES SOUTH OF YERINGTON...MOVING NORTH AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND CROSSWINDS ON EAST TO WEST ROUTES WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YERINGTON...WABUSKA...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL
AIRPORT...PINE GROVE AND JUNCTION NV 339 AND NV 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3864 11892 3861 11914 3914 11931 3918 11897
TIME...MOT...LOC 2120Z 171DEG 30KT 3871 11905

MB
Special weather statement, Jun 27, 2:56 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT SAT JUN 27 2015

CAZ072-073-NVZ003-272230-
GREATER LAKE TAHOE AREA CA-MONO CA-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
256 PM PDT SAT JUN 27 2015

...THUNDERSTORM TO IMPACT WASHINGTON FIRE...

AT 253 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLEVILLE...MOVING NORTHWEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
ADDITIONALLY, BLOWING ASH AND GUSTY WINDS OUT OF THE SOUTHEAST
MAY POSE A THREAT TO FIRE OPERATIONS FOR THE WASHINGTON FIRE.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON FIRE...COLEVILLE...TOPAZ LAKE...JUNCTION CA 89 AND CA
4...TOPAZ LAKE CAMPGROUND...MARKLEEVILLE...HOLBROOK
JUNCTION...JUNCTION U.S 395 AND CA 89 AND MONITOR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. FIRE FIGHTERS TAKE HEED OF RAPID WIND
SHIFTS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3856 11940 3849 11961 3871 11980 3879 11951
TIME...MOT...LOC 2153Z 154DEG 26KT 3860 11955

MB
Special weather statement, Jun 27, 3:44 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
344 PM PDT SAT JUN 27 2015

NVZ002-003-272330-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
344 PM PDT SAT JUN 27 2015

...THUNDERSTORMS IN DOUGLAS COUNTY AND CARSON CITY MOVING NORTH...

AT 342 PM PDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
GARDNERVILLE...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THERE HAVE
BEEN REPORTS OF CATERER TENTS BEING BLOWN OVER WITH THESE WINDS IN
MINDEN.

LOCATIONS IMPACTED INCLUDE...
CARSON CITY...GARDNERVILLE...GARDNERVILLE RANCHOS...DAYTON...JOHNSON
LANE...INDIAN HILLS...CARSON CITY AIRPORT...US 50 AT CARSON CITY-LYON
CO LINE...JUNCTION U.S 395 AND NV 756...LAKEVIEW...US 395 AT
DOUGLAS-CARSON CITY CO LINE...JUNCTION NV 88 AND NV 756...STEWART...
MINDEN-TAHOE AIRPORT...MINDEN...JUNCTION U.S 50 AND NV 341 AND WASHOE
LAKE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3889 11957 3889 11983 3925 11986 3930 11957
TIME...MOT...LOC 2242Z 166DEG 14KT 3896 11967

MB
Special weather statement, Jun 27, 3:52 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
352 PM PDT SAT JUN 27 2015

CAZ072-073-NVZ001-003-272330-
GREATER LAKE TAHOE AREA CA-MONO CA-
MINERAL AND SOUTHERN LYON COUNTIES NV-GREATER RENO-CARSON CITY-
MINDEN AREA NV-
352 PM PDT SAT JUN 27 2015

...THUNDERSTORM WITH GUSTY WINDS IN NORTHERN MONO COUNTY...

AT 350 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER DEVILS GATE SUMMIT...OR 12 MILES EAST OF
SONORA PASS...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
BRIEF MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... COLEVILLE...TOPAZ LAKE...DEVILS GATE
SUMMIT...WALKER...BOOTLEG CAMPGROUND...TOPAZ LAKE CAMPGROUND...
SONORA JUNCTION AND SMITH VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN SONORA
JUNCTION AND TOPAZ LAKE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

&&

LAT...LON 3833 11921 3829 11951 3865 11965 3877 11935
TIME...MOT...LOC 2250Z 164DEG 19KT 3838 11941
Special weather statement, Jun 27, 4:06 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SAT JUN 27 2015

NVZ003-272330-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
406 PM PDT SAT JUN 27 2015

...THUNDERSTORM WITH MODERATE TO HEAVY RAIN OVER HIGHWAY 50 NEAR
MOUND HOUSE...

AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
DAYTON...OR NEAR CARSON CITY...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH  AND MODERATE TO HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARSON CITY...VIRGINIA CITY...DAYTON...CARSON CITY AIRPORT...DAYTON
VALLEY AIRPARK...JUNCTION U.S 50 AND SIX MILE CANYON-FT CHURCHILL
RD...US 50 AT CARSON CITY-LYON CO LINE...JUNCTION U.S 50 AND NV
341...GOLD HILL...WASHOE LAKE CAMPGROUND AND SIX MILE CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE ESPECIALLY ALONG HIGHWAY 341. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3913 11952 3914 11977 3933 11977 3933 11952
TIME...MOT...LOC 2304Z 182DEG 16KT 3921 11965

MB
Special weather statement, Jun 27, 4:35 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
435 PM PDT SAT JUN 27 2015

NVZ002-003-280015-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
435 PM PDT SAT JUN 27 2015

...THUNDERSTORM WITH GUSTY WINDS MOVING TOWARD RENO...

AT 431 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM OVER DAMONTE RANCH...OR NEAR VIRGINIA CITY...
MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH HAVE BEEN REPORTED WITH THIS STORM ALONG
WITH MODERATE TO HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...RENO-TAHOE
INTERNATIONAL AIRPORT...STEAD AND SUN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 580 BETWEEN STEAMBOAT
AND RENO AND INTERSTATE 80 BETWEEN LOCKWOOD AND MOGUL. DRIVERS
SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY
REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW
DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3934 11960 3933 11982 3963 11996 3969 11963
TIME...MOT...LOC 2331Z 163DEG 20KT 3939 11973

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:23 PM PDTSpecial Weather StatementREVLyon37 min
Jun 27, 3:44 PM PDTSpecial Weather StatementREVDouglas46 min
Jun 27, 4:06 PM PDTSpecial Weather StatementREV24 min
Jun 27, 4:35 PM PDTSpecial Weather StatementREVStorey40 min
Jun 27, 4:56 PM PDTSpecial Weather StatementREVDouglas49 min
Jun 26, 5:14 PM PDTSpecial Weather StatementREVPlumas61 min
Jun 26, 6:59 PM PDTSpecial Weather StatementREVLassen61 min
Jun 27, 2:56 PM PDTSpecial Weather StatementREVAlpine34 min
Jun 27, 3:52 PM PDTSpecial Weather StatementREVAlpine38 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2015Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.